Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
August 27, 2014, 09:23:17 AM

Login with username, password and session length


Members
  • Total Members: 23330
  • Latest: ryant99
Stats
  • Total Posts: 636304
  • Total Topics: 48287
  • Online Today: 185
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 5
Guests: 140
Total: 145

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Did you have severe lipo/wasting but not anymore?  (Read 3757 times)

0 Members and 1 Guest are viewing this topic.

Offline Ihavehope

  • Member
  • Posts: 1,366
  • Yes, I'm a cry baby, AND WHAT?
Did you have severe lipo/wasting but not anymore?
« on: February 08, 2007, 07:58:41 PM »
I've read through some threads where a few people mentioned that they were on the older meds at some point of their lives and switched or stopped that regimen for another med and gained the weight they may have lost back. Facial wasting and Belly far accumlattion was minimized as well. Has this happened to you?
Infected: April 2005
12/6/06 - Diagnosed HIV positive
12/19/06 - CD4 = 240  22% VL = 26,300
1/4/07 - CD4 = 200 16% VL = ?
2/9/07 = Started Kaletra/Truvada
3/13/07 = CD4 = 386 22% VL ?

Offline allanq

  • Member
  • Posts: 689
  • still life with pills
Re: Did you have severe lipo/wasting but not anymore?
« Reply #1 on: February 09, 2007, 12:59:19 PM »
Even though I was off d4T (Zerit) and AZT for several years, I did not notice any improvement in my facial wasting. I had four Sculptra treatments, which helped, but then I had two treatments with PMMA in Tijuana. My face looks normal now, and people tell me that I look much better (and younger). I'm very happy with the treatments, especially the PMMA. I still have the belly fat accumulation and a skinny butt that makes it painful to sit on hard surfaces.
Top (Breakfast): Prezista, Norvir, Isentress, Zoloft (2), Glyburide (2), Aspirin
Bottom right (Dinner): Prezista, Norvir, Isentress
Bottom left (Bedtime): Sustiva, Trazodone (2), Lipitor, Septra (no longer taking this)
Center: Alprazolam (Xanax)
Not shown: various vitamins & supplements

Offline mjmel

  • Member
  • Posts: 2,069
Re: Did you have severe lipo/wasting but not anymore?
« Reply #2 on: February 10, 2007, 08:45:53 AM »
NO my fat has not come back after switching meds. I believe the lipo continues but of course it's hard to detect the rate with polymer products in my face. My legs are fat-less/muscle-only which indicates to me lipo still continues--but not as rapid since discontinuing the 3TC/DT4. Unfortunately, that was only a year and a half ago. Someone pointed out that eventually the lipo will stop since the fat will eventually be gone. Good point!

Offline pozniceguy

  • Member
  • Posts: 1,176
  • Niceguy Dallas
Re: Did you have severe lipo/wasting but not anymore?
« Reply #3 on: February 12, 2007, 05:11:12 PM »
I have the severe wasting...stopped the Zerit and AZT...had many treatments with Sculptra...been nearly a year and the treatments have been very successful for the face but the fat has not returned.....still skinny legs/butt/ arms/feet...was never very big but could sit without bone touching chair ( not any more)  and stand on bare feet on just about any surface but now even carpet is very touchy almost painful..

modified to point out pic... the current pic is after Sculptra...before pic will be available on request...
remember the good times...honor the past but don't live there
Le stelle la notte sono grandie luminose, nel cuore profondo del Texas

Offline megasept

  • Member
  • Posts: 478
  • Steven here...
Re: Did you have severe lipo/wasting but not anymore?
« Reply #4 on: March 01, 2007, 08:27:48 PM »
I've read through some threads where a few people mentioned that they were on the older meds at some point of their lives and switched or stopped that regimen for another med and gained the weight they may have lost back. Facial wasting and Belly far accumulation was minimized as well. Has this happened to you?

Yes to moderate lipo and 75% RECOVERY due to...time only.

Let's talk about the wasting. I had it in both sets of cheeks. I was taking d4t and 3tc. It didn't happen for nearly 3 years into the combo. Then all of a sudden, in a matter of days not weeks (that's the definition of threshold). I kept taking the meds more than another 2 years. I was less interested in vanity than high t cells and low VL.

I went on an STI (I'm still taking no meds, for 6 years now). Still no improvement after 2 years caused me to go get my face filled with Silikon 1000 (droplets). Extremely gradually over the last 3 years (beginning 3 years after quitting my meds), I began to improve. How do I know? I didn't do anything to my butt. And it did hurt to sit down on so little fat. Now I believe I have 75% back.

For those of you who think your butts are already too fat, let me tell you, when you are in shape (I keep myself that way all the time), you realize you fat is what makes your butt round. This has nothing to do with "side vents" which you'll have if you're athletic, and especially if you hike or run. Rears should be round unless you're built like a fence post genetically.

I am really happy that I experienced some recovery---I am actually surprised. I look better. And it no longer hurts to sit.

I am always in favor of us eating well and exercising (to whatever limit your health dictates). Still, I think the idea that rigorous nutrition plans will stop or reverse Lipo is a pipe dream. One reason I know this, is I have eaten well consistently, during the entire experience I have described above. Nutrition, aging, just aren't the culprits.

Some things really are all about certain meds. And the time off certain meds. That's my 2 cents! I wish you all well, and thank you especially for the detailed med histories, since changing meds may make a world of difference for many (and for me too, when I resume treatment).

 8)  -megasept
« Last Edit: March 01, 2007, 08:29:30 PM by megasept »

Offline Miss Philicia

  • Member
  • Posts: 24,005
  • celebrity poster, faker & poser
Re: Did you have severe lipo/wasting but not anymore?
« Reply #5 on: March 01, 2007, 09:09:11 PM »
My doctor seems to think if you only have grades 1 or 2 lipo you may see some recovery but it still takes quite some time, but not recovery (except artificially) with grades 3 or 4 as by then too much damage has been done.  As far as my own situation I'll need another year to properly answer.
"Iíve slept with enough men to know that Iím not gay"

Offline jorja53

  • Member
  • Posts: 3
Re: Did you have severe lipo/wasting but not anymore?
« Reply #6 on: March 01, 2007, 09:57:31 PM »
I have lipodystrophy in my abdomen.  My specialist has reported to me that because lipodystrophy is a "marbleing" the fatty tissue around my internal organs, I am not to expect this to go away no matter what I do.  In the beginning, I told my Dr. that I didn't want to end up looking like Big Bird by taking my medications, but guess what?  He told me that I had two options:  buy bigger clothes that fit around my waist, or .....   I chose to buy bigger clothes. 

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.